Drug induced dyskinesia
* Not a rare disease
Other Names for this Disease
- Dyskinesia, drug induced
See Disclaimer regarding information on this site. Some links on this page may take you to organizations outside of the National Institutes of Health.
 Treatment with antipsychotic drugs and levodopa (commonly used to treat Parkinson disease) are well recognized causes of drug-induced dyskinesia. Dyskinesia develops in around 40% of people with Parkinson's disease who have been on levodopa treatment for four to six years. Tardive dyskinesia is a severe form of drug-induced dyskinesia due to antipsychotic treatments. Tardive dyskinesia develops in 5% of people per year of treatment.Drug induced dyskinesia is an involuntary movement disorder. Signs and symptoms include repetitive and irregular motions of the mouth, face, limbs and/or trunk.
Last updated: 10/22/2013
- Loonen AJ, Ivanova SA. New insights into the mechanism of drug-induced dyskinesia. CNS Spectr. 2013 Feb;18(1):15-20; http://www.ncbi.nlm.nih.gov/pubmed/23593652. Accessed 10/22/2013.
- Akbostanci MC, Atbasoglu EC, Balaban H. Tardive dyskinesia, mild drug-induced dyskinesia, and drug-induced parkinsonism: risk factors and topographic distribution. Acta Neurol Belg. 1999 Sep;99(3):176-81; http://www.ncbi.nlm.nih.gov/pubmed/10544725. Accessed 10/22/2013.
- Damier P. Drug-induced dyskinesias. Curr Opin Neurol. 2009 Aug;22(4):394-9; http://www.ncbi.nlm.nih.gov/pubmed/19491677. Accessed 10/22/2013.
On this page
- PubMed is a searchable database of medical literature and lists journal articles that discuss Drug induced dyskinesia. Click on the link to view a sample search on this topic.